Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Dizzy, chest starts to squeeze and had a positive IGM lyme test. MRI showing brain lesions. What is going on?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Im still waiting to see my new family doctor nov 25th but concerned because my symptoms seem worse now. Today i was so dizzy like everyday so i decided to monitor my blood pressure. I measured on average 97/63 while sitting and when I stand up its jumping to 121/85. My heart rate rises quick from 68 bpm-120 bpm standing too. My chest starts to squeeze but all heart tests besides a catheder have been done and all normal except Impaired LV relaxation which im told not to worry about at this point. But they dont live in this body and I have symptoms. I dont know if this is anxiety or if its related to a condition I may have. (Doctors investigating brain lesions) Please tell me what this could be. My blood pressure reading once read 137/105 today after standing but then i took it right after and it read 116/73 phew. But my moniter reads EE if its not working so that really was my blood pressure for that second or disfunction? Also shows irregular HR icon but heart tests show no significant arrythmias. I have a positive IGM lyme test from Igenex but shows CDC neg. I will attach that. I have an MRI showing brain lesions. Waiting on LP appoint and spinal MRI. Diagnosed with Ankylosing Spondylitis 2 years ago. Any ideas whats going on with me?
Posted Thu, 21 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Prasad 7 hours later
Brief Answer: ? Postural orthostatic tachycardia (POTS) Detailed Answer: Hi, From what I understand, you have been suffering with dizziness for a while. Incidentally heart rate and blood pressure monitored at different instances reveal different numbers; the difference was notably seen with posture change. Based on these details, I feel you suffer from an autonomic nervous system dysfunction - specifically documented in medical literature as postural orthostatic tachycardia (POTS). Here, we see rising heart rate with or without blood pressure change almost immediately as you stand. However cerebral perfusion can be low resulting in dizziness or sensation to faint. Further POTS is linked to Lymes. I mean some individuals develop this condition after Lymes disease. Please note that my inference is entirely based on your description. A physical check up is very essential to confirm the presence of POTS. You will need to consult a cardiologist to run battery of tests before diagnosing this condition. I am glad you have an appointment very soon. Discuss about your heart rate and pressure changes with your treating doctors before lumbar puncture. Until then my suggestion is that you avoid sudden posture changes. Hope this information suffices. I will be glad to answer your questions. Regards
Above answer was peer-reviewed by
Follow-up: Dizzy, chest starts to squeeze and had a positive IGM lyme test. MRI showing brain lesions. What is going on? 4 hours later
I heard of POTS and i seems to be my symptoms exactly. Is POTS a temporary condition?
Answered by Dr. Prasad 4 hours later
Brief Answer: POTS is a chronic condition... Detailed Answer: Hi, I would like you to know that symptoms noted with POTS is essentially due to cerebral hypoperfusion, a condition that is noted during any low blood pressure event. Therefore it is essential that you discuss your symptoms and posture related heart rate with your doctor. If confirmed, this is a condition that needs lot of life style changes and precautions as its not a temporary one. Hope this helps . Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor